MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. EVAC STATION; APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED

ZIMMER SURGICAL, INC. EVAC STATION; APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED
Model Number 00-5140-109-00
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Dhr and repair history review: the previous repair report for intellicart system serial number (b)(4) was reviewed and noted no related non-conformances, requests for deviation (rfd) or any other issues with the repair.The previous repair report review found no issues with the device after repair and all verifications, inspections and tests were successfully completed.Device evaluations results/investigation findings: on (b)(6) 2020, it was reported from (b)(6) that it has been reported that the unit was not reading the fluid level.Once tech evaluated the situation, it was the evac at fault, and not the cart, as the evac was not completing cleaning cycles.This would not allow the cart to reset fluid levels, hence not reading fluid levels correctly.Work order was updated with evac serial # (b)(4) and resolution notes explaining the tech replaced coupler nose board to allow evac to fully clean cart and reset fluid levels.On 19 november 2020, replite was contacted about the cart and dispatched a service technician to be at the site.The technician arrived at the site and found that the issue was actually with the evac disconnecting halfway through the wash cycle, which would not allow the cart to reset the fluid levels.The technician replaced the coupler nose board (part #70105 and lot code #0041660) and then verified that the unit was functioning as intended.The technician then returned the unit to service without further incident.The device was tested, inspected, and repaired, probable cause/root cause: the root cause for the unit not reading fluid levels was due to the evac disconnecting from the fluid cart during the cleaning cycle, which prevented the fluid cart from resetting the fluid levels.The coupler nose board is responsible for interfacing with the receiver from the fluid cart, and a malfunctioning coupler nose board would cause the reported issue.The reported event was confirmed during inspection of the device and the device was noted to be functioning as intended after the coupler nose board was replaced.The investigation was based on the information that was provided initially and any information that was obtained throughout the follow-up process.Based on the information provided, this investigation determined that there is no need for further action at this time.Rationale? this complaint will be tracked and trended for any adverse trends that may require additional actions.
 
Event or Problem Description
It was reported that post-surgery the unit was not reading the fluid levels correctly.There was no harm and no delay.No adverse events were reported as a result of this malfunction.

Brand Name
EVAC STATION
Common Device Name
APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
MDR Report Key9590418
Report Number0001526350-2020-00056
Device Sequence Number667423
Product Code JCX
UDI-Device Identifier00889024466012
UDI-Public(01)00889024466012
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00-5140-109-00
Device Catalogue Number00514010900
Device Lot Number0027695
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1